MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ZEPHIR ANTERIOR CERVICAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG ZEPHIR ANTERIOR CERVICAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8792715
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure: anterior cervical discectomy and fusion it was reported that the patient presented with cervical disc herniation.Intra-op, the screw was slipped.The product came in contact with the patient.No patient symptoms or complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the head of the screw is stripped from what appears to be overload while driving the screw in.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZEPHIR ANTERIOR CERVICAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7559017
Report Number1030489-2018-00785
Device Sequence Number1432749
Product Code KWP
UDI-Device Identifier00681490540940
UDI-Public00681490540940
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K994239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8792715
Device Lot NumberH5349001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR